In June 2016, the FDA said it was investigating a “large number” of reports of severe burns, scars, and skin problems from the Zecuity migraine patch.
Zecuity Patch Recall
June 10, 2016 — Teva Pharmaceuticals has recalled Zecuity due to a large number of reports involving severe burns and permanent scarring. Click here to read more.
The migraine patch Zecuity delivers a drug called sumatriptan through the skin on the upper arm. It works using a battery-powered electrical current.
Zecuity and Skin Problems
Skin problems are the most common side effect of Zecuity, according to the manufacturer. In clinical trials, one in four patients complained about pain, and more than half experienced redness under the patch.
The manufacturer says it is normal to experience mild tingling for 30 seconds due to the electrical current. However, moderate or severe pain is not normal and the patch should be removed immediately.
FDA Safety Warning for Scars and Burns
In June 2016, the FDA issued a Safety Communication to say they had received a “large number” of adverse event reports involving migraine patch skin reactions, such as:
- Severe burns
- Skin discoloration
- Cracked skin
What Should I Do?
- Never wear the migraine patch while showering, bathing, or swimming
- Take the migraine patch off immediately if you experience moderate or severe pain
- Tell your doctor if you experience a skin reaction